Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Abdominal rash, no itching or pain, raised and red. Applied Neosporin. Urgent and liquefied BMs. Any idea?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 520 Questions
Question
I have had a rash on my lower abdomen for about 3 weeks now. It does not

itch and there is no pain. The rash was just little red spots, not raised,

not very concentrated and confined to an area maybe 2" high by 3" wide

about halfway between my naval and groin.

After the first week I got some Aveeno anti-itch cream with 1%

hydrocortisone and used it for a week with no change in appearance, so I

then got neosporin antibiotic ointment and used it for a week.

Now in the last day or so the red spots are becoming raised, The raised

bumps are about 1-2mm diameter. I can't tell if they are fluid filled or

not and don't want to try squeezing any to find out. The neosporin has a

greasy texture to it and I have been applying it twice a day pretty

liberally, so I don't know if they have become raised because the area has

stayed somewhat moist from the neosporin or what.

Some of my info/history:
49 year old male, 5'7", 130 lbs. I had chicken pox at about 9 y/o,

Rhuematic fever at around 7 y/o, and no other serious illnesses. I am a

smoker, about a pack a day, and I drink probably a little more than the

norm, 1 to 1-1/2 liters of bourbon a month. Family history of heart disease

on my dads side and diabetes on my moms side. Last couple times I had my

blood sugar tested it was on the low side around 50, so I am probably in

the beginning stages of type 2 diabetes.

My mother just passed away at 68 y/o about 5 weeks ago from complications

from C-diff (sepsis was the cause of death) she developed while in a

nursing home. She died 2-1/2 days after the nursing home sent her to the

hospital. I visited her a couple times in the hospital and after the second

time I visited, the hospital staff made us wear a mask, gloves and gown

when we visited her, after they realized she had c-diff. Also, I caught a

bad cold at that same time that she passed. The symptoms of this cold

started out as first day or two just scratchy sore throat, then cough and

runny nose, sore throat went away, but fatigue and whole body ache for

about 3 days, then runny nose dissapeared but the cough has still persited.

Me being a smoker, when I get a cold the cough always lingers well past the

rest of the other symptoms going away. Also, my bowel movements had been

pretty normal (even during the cold) up until the last couple days where I

have had to go fairly urgently with only a few minutes of feeling it and

they were very liquified.

Sorry this message is this long, but wanted to give a brief history and

time line of what has transpired in the last 5 weeks in case any of it may

be related, so to summarize:

5 weeks ago, mom passed away from complications from C-diff which I might

have been exposed. I developed the cold a couple days after first seeing

her in the hospital, most of the cold symptoms were completely gone (except

the cough) within 4 or 5 days. Then I developed this rash about 3 weeks

ago. Rash has become raised bumps in the last 24-48 hours and bowel

movements have become urgent and liquified.

Any idea what this might be?
Posted Wed, 11 Apr 2012 in Skin Rash
 
 
Answered by Dr. Gaurang Krishna 22 hours later
Hello XXXXXXX
Thanks for this query.

With this description, the possibilities are jock itch or simple nummular dermatitis.

I would request you to upload a picture of the rash on the right hand side of the query page. It will help a lot in arriving at a diagnosis.

In the meanwhile use an antifungal+steroid cream (clotrimazole+betamethasone) twice daily.

Awaiting your response.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor